Well I stuck it out for 7 weeks and just couldn't for another day and so I'm stopping the pill. It did help with the pain I was experiencing with my period which was a huge relief, but I started to experience UTI symptoms that I can't live with – they are interfering with my life! The cultures came back negative, I tried a week of antibiotics and still no improvement. When I told my OBGYN and his nurse they both said no pill causes bladder or urinary tract infections. That may be true, but I am pretty confident that I'm having a side effect of the pill because I never have dealt with this before and it came on pretty soon after I started the pill.
I went to a Urologist who said she thought I was having these symptoms due to the pill but when I told a different OBGYN in the same group I go to what the Urologist she said I needed a second opinion and to go to Yale. Im keeping the second opinion appointment, but I'm taking myself off the pill to see if the symptoms go away. I can't even drive 20 minutes from work to home without worrying if I am going to hit traffic and not be able to get to the bathroom!
I could deal with the constant "break through bleeding", cramps, back aches, breast tenderness, no sleeping and weight gain since I am getting relief from my pain but I've got to see for myself if these UTI-like symptoms are from the pill, otherwise I know how it will go – test after test from the Urologist to see if they can solve the problem and I don't want to do that unless absolutely necessary.
My fear is obviously that I will have the pain again that I was having by going off the pill, but if the UTI-like symptoms stop after going on the pill the maybe I will try a different pill. Ultimately I'm just trying to band aid the problem until I can afford surgery. The surgery is what gave me years of a pain free life and my hope is that it would again. It's tough being a woman!